Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 277, NWS San Angelo, TX

November 16, 2004Callahan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Nov 16, 2004, 6:47 PM CST for Callahan County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2004, 6:47 PM CST (00:47 UTC)
Expired
Nov 16, 2004, 7:30 PM CST
In force
43 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Callahan County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 2:53 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 16, 2:53 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 PM CST TUE NOV 16 2004

.SHORT TERM...
UPPER LEVEL LOW CONTINUES TO SPIN OVER SOUTHERN AZ/NM BORDER
HAVING EDGED A LITTLE FURTHER EAST THAN AT THIS TIME YESTERDAY. GOOD
LINE OF ONGOING CONVECTION EXTENDING FROM THE EASTERN CONCHO
VALLEY AND WESTERN HEARTLAND SOUTH INTO THE NORTHWEST HILL COUNTRY.
CLOSED UPPER LOW WILL BE LOCATED IN EXTREME WEST TEXAS BY LATE THIS
EVENING WITH A NORTH/SOUTH RAINFALL BAND ACROSS THE WESTERN AND
CENTRAL FORECAST AREA. RAINFALL BAND WILL PUSH ACROSS THE CWA
OVERNIGHT ENDING WEST TO EAST DURING THE DAY TOMORROW. WILL LEAVE THE
FLASH FLOOD WATCH AS IS FOR TONIGHT INTO TOMORROW...EVENING CREW WILL
TWEAK PER LATEST TRENDS. WILL LEAVE MENTION OF RESIDUAL MOISTURE IN
THE NORTHERN COUNTIES WEDNESDAY NIGHT AS LOW LIFTS OUT TO THE
NORTHEAST.

&&

.LONG TERM...
UPPER LOW WILL DE-AMPLIFY AS IT LIFTS INTO THE BROAD UPPER FLOW BY
FRIDAY AS LONG WAVE UPPER TROUGH TAKES SHAPE OVER THE WESTERN STATES.
COLD FRONT WILL PUSH THROUGH THE AREA SUNDAY MORNING...HAVE ADJUSTED
TEMPS DOWNWARD ACCORDINGLY. MODELS HINT AT SLIGHT CHANCE OF
MOISTURE THIS WEEKEND...AM HESITANT IN TAMPERING TOO MUCH WITH THE
EXTENDED AS BEST MOISTURE SHOULD BE SHUNTED EAST OF THE AREA BY
THIS WEEKEND. WILL THEREFORE WILL NOT MENTION RAINFALL IN THE
EXTENDED ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     57  65  51  68 / 100  90  30  10
SAN ANGELO  56  66  51  69 / 100  50  30  10
JUNCTION    59  68  52  71 /  90  80  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES IN
EFFECT FOR ALL OF WEST CENTRAL TEXAS.

&&

99/99
Hazardous weather outlook, Nov 16, 2:25 PM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CST TUE NOV 16 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-172030-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
225 PM CST TUE NOV 16 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS. WIDESPREAD SHOWERS
AND THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS TONIGHT.
WITH THE GROUND ALREADY SATURATED...SOME FLOODING IS LIKELY. THE
HEAVIEST RAIN TONIGHT WILL BE ACROSS THE NORTHWEST HILL COUNTRY AND
HEARTLAND. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE NORTHWEST HILL COUNTRY THIS EVENING...WITH STRONG WINDS THE MAJOR
THREAT.

.DAYS TWO THROUGH SEVEN...
THE FLOOD WATCH CONTINUES IN EFFECT UNTIL WEDNESDAY AFTERNOON FOR
WEST CENTRAL TEXAS. THE HEAVIEST RAIN WEDNESDAY WILL BE ACROSS THE
NORTHWEST HILL COUNTRY AND HEARTLAND. SHOWERS AND THUNDERSTORMS
SHOULD TAPER OFF BY LATE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Nov 16, 1:55 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
155 PM CST TUE NOV 16 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      14 NE JUNCTION          30.63N 99.60W
11/16/2004                   KIMBLE             TX   LAW ENFORCEMENT

            KIMBLE COUNTY SHERIFFS DEPARTMENT REPORTED 5 FEET OF
            WATER OVER RANCH ROAD 385 NEAR US HIGHWAY 377.

&&

HG/JJ

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:21 PM CSTTornado WarningSJTColeman39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.